Universiti Teknologi Malaysia Institutional Repository

Nonlinear growth models for modeling oil palm yield growth

Khamis, Azme and Ismail, Zuhaimy and Haron, Khalid and Mohammed, Ahmad Tarmizi (2005) Nonlinear growth models for modeling oil palm yield growth. Journal of Mathematics and Statistics, 1 (3). pp. 225-233. ISSN 1549-3644

[img] PDF - Published Version
Restricted to Repository staff only

132Kb

Official URL: http://www.scipub.org/fulltext/jms2/jms213225-233....

Abstract

This study provided the basic needs of parameters estimation for nonlinear growth model such as partial derivatives of each model, determination of initial values for each parameter and statistical tests of industrial usage. Twelve nonlinear growth models and its partial derivatives for oil palm yield growth are presented in this study. The parameters are estimated using the Marquardt iterative method of nonlinear regression relating oil palm yield growth data. The best model was selected based on the model performance and it can be used to estimate the oil palm yield at any age of oil palm. This study found that the Gompertz, logistic, log-logistic, Morgan-Mercer-Flodin and Chapman-Richard growth models have the ability for quantifying a growth phenomenon that exhibit a sigmoid pattern over time. Based on the statistical testing and goodness of fit, the best model is the Logistic model and followed by the Gompertz model, Morgan-Mercer-Flodin, Chapman-Richard (with initial stage) and Log-logistic growth models

Item Type:Article
Uncontrolled Keywords:Nonlinear growth model, partial derivative, oil palm yield
Subjects:Q Science > QA Mathematics
Divisions:Science
ID Code:2911
Deposited By: Adil Mohamad
Deposited On:18 May 2007 08:41
Last Modified:13 Oct 2010 07:21

Repository Staff Only: item control page